Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 306, NWS Fort Worth, TX

July 3, 2007Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 3:34 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 3:34 PM CDT (20:34 UTC)
Expired
Jul 3, 2007, 6:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Bell County, TX

The radar

The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 032035
FFWFWD
TXC027-032330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN BELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 630 PM CDT

* AT 334 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR ROGERS...TO NEAR
  ROSEBUD. MOVEMENT WAS NORTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
  TEMPLE...MORGANS POINT RESORT...LITTLE RIVER-ACADEMY AND BELTON

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3084 9731 3100 9710 3123 9724 3114 9755

$$
4 follow-up statements
000 
WGUS74 KFWD 032158
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT TUE JUL 3 2007

TXC027-032330-
BELL TX-
457 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
EASTERN BELL COUNTY...

AT 457 PM CDT...THE HEAVIEST RAIN HAD MOVED OUT OF THE 
COUNTY...LEAVING LIGHT TO MODERATE RAIN ACROSS MOST OF THE COUNTY. 
CONTINUED FLOODING IS LIKELY...IT WILL TAKE SOME TIME FOR WATER TO 
RECEDE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
TEMPLE...MORGANS POINT RESORT AND BELTON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3084 9731 3100 9710 3123 9724 3114 9755

$$
000 
WGUS74 KFWD 032308
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT TUE JUL 3 2007

TXC121-040115-
DENTON TX-
610 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
DENTON COUNTY...

AT 610 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS LOCATED 
FROM AUBREY TO DOUBLE OAK...MOVING NORTH. THE NORTHERN OF THE STORM 
WAS STRENGTHENING...AND WAS LIKELY PRODUCING RAINFALL RATES OF OVER 
TWO INCHES PER HOUR. WE HAVE RECEIVED REPORTS OF LANE CLOSURES ON 
INTERSTATE 35 DUE TO THE FLASH FLOODING. USE EXTREME CAUTION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HICKORY
CREEK...LAKE LEWISVILLE...RAY ROBERTS PARK JOHNSON BRANCH...RAY
ROBERTS PARK ISLE DU BOIS...SHADY SHORES...SANGER...PILOT POINT...
LITTLE ELM...LAKE DALLAS...KRUM...KRUGERVILLE...HACKBERRY...DENTON...
CROSS ROADS...CORINTH...AUBREY AND ARGYLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3300 9739 3300 9684 3341 9682 3343 9738

$$
000 
WGUS74 KFWD 032315 CCA
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
610 PM CDT TUE JUL 3 2007

TXC027-032330-
BELL TX-
610 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
EASTERN BELL COUNTY...

AT 610 PM CDT...HEAVY RAIN HAD MOVED OUT OF BELL COUNTY. LIGHT TO 
MODERATE RAIN REMAINS IN NORTHERN AND EASTERN AREAS OF THE COUNTY. 
FLOOD WATERS WILL RECEDE SLOWLY...CONTINUE TO USE EXTREME CAUTION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TROY...
TEMPLE...MORGANS POINT RESORT AND BELTON

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3084 9731 3100 9710 3123 9724 3114 9755

$$
000 
WGUS74 KFWD 032325
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT TUE JUL 3 2007

TXC027-032335-
BELL TX-
625 PM CDT TUE JUL 3 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT FOR EASTERN BELL
COUNTY...

FLOOD WATERS WILL RECEDE SLOWLY...CONTINUE TO USE CAUTION.

LAT...LON 3084 9731 3100 9710 3123 9724 3114 9755

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:28 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 3, 2:28 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT TUE JUL 3 2007

.DISCUSSION...
228 PM
NO MAJOR CHANGES TO THIS PACKAGE...WIDESPREAD PRECIPITATION
REMAINS IN THE FORECAST. EARLY MORNING PRECIPITATION HAS NOT BEEN
QUITE AS WIDESPREAD AS WE THOUGHT...SO DROPPED OVERNIGHT PCPN TO
CHANCE FROM LIKELY EVERYWHERE EARLY THURSDAY MORNING AND EARLY
FRIDAY MORNING.

OF INTEREST FOR THE OUTLOOK PERIODS...THE 12Z GFS MODEL RUN
CHANGES ITS TUNE ON THE UPPER LOW TRACK. INSTEAD OF SENDING IT
INTO NORTHERN MEXICO AND THEN WEST...IT MOVES THE LOW INTO THE
BIG BEND...THEN INTO THE PERMIAN BASIN...AND THEN UP TO THE RED
RIVER BY MONDAY AFTERNOON. THIS IS A MAJOR CHANGE...AND UNTIL I
SEE ANOTHER MODEL RUN OR TWO OF CONTINUITY I AM NOT GOING TO
ENDORSE THIS SOLUTION. SHOULD IT OCCUR...RAIN CHANCES WILL
INCREASE NEXT WEEK. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  83  75  90  74 /  60  60  50  60  40
WACO, TX              72  83  74  89  73 /  80  70  60  60  40
PARIS, TX             73  82  72  88  70 /  70  60  40  60  40
DENTON, TX            73  84  72  89  71 /  50  60  40  60  40
MCKINNEY, TX          72  82  71  89  71 /  60  60  40  60  40
DALLAS, TX            75  85  75  90  74 /  70  60  50  60  40
TERRELL, TX           73  82  73  89  73 /  70  60  50  60  40
CORSICANA, TX         74  82  73  89  73 /  80  70  60  60  40
TEMPLE, TX            72  81  73  88  73 /  90  70  60  60  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

26/84
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT TUE JUL 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
358 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST
STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE
WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 3, 9:48 AM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FLASH FLOOD      MESQUITE                32.77N  96.60W
07/03/2007                   DALLAS             TX   LAW ENFORCEMENT

            STREET FLOODING AND VEHICLES STRANDED
Special weather statement, Jul 3, 11:57 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1157 AM CDT TUE JUL 3 2007

TXZ146-031730-
NAVARRO TX-
1157 AM CDT TUE JUL 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL NAVARRO COUNTY

AT 1157 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHEAST OF CORSICANA...MOVING NORTH AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...CORSICANA AND
NAVARRO.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3185 9643 3187 9622 3216 9624 3213 9650
Special weather statement, Jul 3, 1:35 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 PM CDT TUE JUL 3 2007

TXZ147-031900-
FREESTONE TX-
135 PM CDT TUE JUL 3 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  FREESTONE COUNTY

AT 135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL 12 MILES NORTHEAST OF
FAIRFIELD...MOVING NORTH AT 10 MPH. RAINFALL ESTIMATES UP TO 2
INCHES HAS FALLEN AROUND FAIRFIELD LAKE AND IN THE RECREATIONAL
AREA. THE HEAVY RAIN WILL ALSO AFFECT YOUNG...SAINT
ELMO...INTERSTATE 45 NORTH OF FAIRFIELD AND THE RICHLAND CHAMBERS
DAM AREA THROUGH 215 PM. BESIDE THE RAIN...CLOUD TO GROUND LIGHTNING
WILL BE  A HAZARD.

CITIES IN THE PATH OF THIS STORM INCLUDE FAIRFIELD...TEAGUE...WORTHAM
AND FAIRFIELD LAKE STATE PARK.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3145 9624 3164 9580 3201 9606 3180 9649
Local storm report, Jul 3, 2:24 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     FLASH FLOOD      7 NE GUSTINE            31.92N  98.32W
07/03/2007                   COMANCHE           TX   CO-OP OBSERVER

            1.5 FEET OF WATER OVER FARM ROAD 2823
Local storm report, Jul 3, 2:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 W LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD
Local storm report, Jul 3, 2:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
258 PM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      4 E LOMETA              31.22N  98.46W
07/03/2007                   LAMPASAS           TX   LAW ENFORCEMENT

            CR 2600 AT CR 2200, SCHOOL CREEK CROSSING AT CR 2200 AND
            BARKLEY AT CR 2080 ALL CLOSED DUE TO WATER OVER THE ROAD

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:26 AM CDTFlash Flood WarningFWDHunt, Rains3 hr
Jul 3, 7:33 AM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 9:09 AM CDTFlash Flood WarningFWDDallas3 hr
Jul 3, 10:28 AM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 11:17 AM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 11:57 AM CDTSpecial Weather StatementFWDNavarro33 min
Jul 3, 12:36 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 3, 12:46 PM CDTFlash Flood WarningFWDMills3 hr
Jul 3, 1:35 PM CDTSpecial Weather StatementFWDFreestone25 min
Jul 3, 1:44 PM CDTFlash Flood WarningFWDLampasas3 hr
Jul 3, 1:54 PM CDTFlash Flood WarningFWDFreestone3 hr
Jul 3, 2:06 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 2:11 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 2:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 2:31 PM CDTFlash Flood WarningFWDHamilton3 hr
Jul 3, 2:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 3:29 PM CDTFlash Flood WarningFWDFalls, Limestone3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDDallas, Johnson, Tarrant3 hr
Jul 3, 4:15 PM CDTFlash Flood WarningFWDHopkins3 hr
Jul 3, 4:31 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 4:36 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 3, 4:52 PM CDTFlash Flood WarningFWDAnderson113 min
Jul 3, 5:20 PM CDTFlash Flood WarningFWDDenton3 hr
Jul 3, 5:40 PM CDTFlash Flood WarningFWDHill3 hr
Jul 3, 5:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 6:13 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 6:17 PM CDTFlash Flood WarningFWDFalls, Limestone2 hr
Jul 3, 6:39 PM CDTFlash Flood WarningFWDTarrant2 hr
Jul 3, 6:41 PM CDTFlash Flood WarningFWDAnderson64 min
Jul 3, 6:41 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.